Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the repercussions of a prostate biopsy?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9838 Questions

default
Posted on Fri, 11 May 2018 in Urinary and Bladder Problems
Question: what are the repucusions and effecs of a prostate biopsy ?
doctor
Answered by Dr. P. T. Patil 4 hours later
Brief Answer:
Please provide few more details

Detailed Answer:
Hello

Thanks for query
Based on the facts that you have posted it seems that you have undergone biopsy of prostate one month back and have now facing a problem of ejaculation the volume of ejaculate being negligible .

I shall be happy if you can post me more details to help me in making precise comments
1) Do you get orgasm during sex or masturbation ?
2)Have you been prescribed any drug like Tomsulosin ?

Infection and bleeding during immediate post operative period are the two main repercussions and side effects of Prostate Biopsy .

The loss of ejaculate that yo are facing may be due to anxiety or what is called as Retrograde Ejaculation which results from taking Tomsulosin .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 19 hours later
If it is the tomsulosin that I was given just 5 days before my biopsy for a urinary blockage is there alternative that wont have the same side effects ? will the syptoms "lack of feeling of orgasem " persist ?
doctor
Answered by Dr. P. T. Patil 4 hours later
Brief Answer:
This is due to side effect of Tomsulosin .

Detailed Answer:
Hello
Thanks for feedback .

Tomsulosin is a smooth muscle relaxant that is generally prescribed to improve urine flow .It is a smooth muscles relaxant that relaxes smooth muscles in bladder neck and prostate and helps to improve urine flow .However it keeps bladder neck wide open making semen to move backwards in to bladder rather than pushing it forward into urethra to be expelled out through urethral opening .This is called as retrograde ejaculation or Dry ejaculation .

This effect will last as long as you are taking this drug.

Unfortunately there are no substitute for Tomsulosin .

Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Procedures ,  
Medical Topics ,   ,  

Recent questions on  Anxiety

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

I feel a little silly asking a doctor questions online, but I'm nervous...I can't get into the dr today and nervous about something...just want my mind put to ease. I have anxiety so I may be making these symptoms worse then they are.....



I have a little blood in my stools, abdominal pain and I have to pee a lot (not pregnant). On top of it all I'm SO TIRED all of the time......I'm thinking the worse, and hoping its just a UTI or something, please let me know your thoughts. Should I sit and worry all day?? UGH!!!

doctor1 MD

Hi,I am 23 years old, 6ft'1 and weigh 210 pounds. Two weeks ago, I suddenly became constipated after eatting lunch. In addition, I developed a dull but annoying pain in my lower left abdomen, near my hip. The weird thing is I have bowl movements but not normal ones like I am used too. I have an issue with anxiety and prescribed medication for it. However, I no longer take it, but I do have manageing my stress and anxiety. I saw my doctor yesterday and he said it could be a gi bug and could have developed because of stress.

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?